Drugs Affecting The Autonomic Nervous System

Question

A 50-year old male patient presents to your clinic with a complaint of swollen ankles for the

past 2 weeks. He has a history of hypertension, which has been well controlled for 1 year with

a combination of clonidine and a diuretic. His blood pressure today is 160/92 mm Hg, which is
significantly higher than measured during his last three visits to your office. While reviewing

his medication list. he tells you that he no longer take the diuretic because he is up to go to E
the bathroom at night and it is causing him to lose sleep.

1. Describe the most likely cause of his ankle edema.

2. Describe the needed modifications to his treatment plan.

3. What patient education is needed?

Required Text Book

Woo, T. M., & Robinson. M.V. (2016). Pharmacotherapeutics for Nurse

Practitioner Prescribers. (4th Ed.) Philadelphia: F. A. Davis Company. ISBN 978-0-8036-3827-3

(Unit II: Read/Review Chapter 14 (Read this Chapter to answer the questions)

WE ACCEPT